Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 372, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Sep 21, 2021, 9:43 AM CDT. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2021, 9:43 AM CDT (14:43 UTC)
- Expired
- Sep 21, 2021, 10:15 AM CDT
- In force
- 32 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Mobile radar (KMOB), 38 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1769 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
912
WHUS54 KMOB 211443
SMWMOB
GMZ632-211515-
/O.NEW.KMOB.MA.W.0372.210921T1443Z-210921T1515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
943 AM CDT Tue Sep 21 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Mississippi Sound...
* Until 1015 AM CDT.
* At 943 AM CDT, a strong thunderstorm producing waterspouts was
located over Mississippi Sound East Of Pascagoula, or near Petit
Bois Pass. The strong thunderstorm was nearly stationary.
HAZARD...Waterspouts and wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
* Locations impacted include...
Mississippi Sound East Of Pascagoula.
LAT...LON 3039 8840 3038 8840 3039 8839 3038 8838
3039 8838 3041 8834 3039 8831 3037 8831
3039 8829 3038 8824 3024 8823 3023 8831
3023 8838 3034 8840 3035 8839 3038 8841
TIME...MOT...LOC 1443Z 269DEG 2KT 3032 8838
WATERSPOUT...OBSERVED
HAIL...0.00IN
WIND...>34KTS
$$1 follow-up statement
224
FZUS74 KMOB 211514
MWSMOB
Marine Weather Statement
National Weather Service Mobile AL
1014 AM CDT Tue Sep 21 2021
GMZ632-211524-
/O.EXP.KMOB.MA.W.0372.000000T0000Z-210921T1515Z/
1014 AM CDT Tue Sep 21 2021
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 1015 AM CDT...
The affected areas were...
Mississippi Sound...
The thunderstorm has weakened, thus the warning has been allowed to
expire.
LAT...LON 3039 8840 3038 8840 3039 8839 3038 8838
3039 8838 3041 8834 3039 8831 3037 8831
3039 8829 3038 8824 3024 8823 3023 8831
3023 8838 3034 8840 3035 8839 3038 8841
TIME...MOT...LOC 1514Z 269DEG 2KT 3032 8836
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Sep 21, 6:53 AM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Sep 21, 6:53 AM CDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Mobile AL 653 AM CDT Tue Sep 21 2021 .AVIATION... 12Z issuance...IFR to LIFR ceilings and visibility restrictions from fog will impact interior portions of the region along and north of the I-10 corridor early this morning. Very localized VLIFR will also be possible. Visibility should improve through around 21.13-14Z, while ceilings also gradually rise through the morning. Isolated to scattered SHRA/TSRA will develop near the coastal seabreeze and across a few inland locations this afternoon. A more concentrated line of scattered to locally numerous SHRA/TSRA may develop into southeast MS and interior southwest AL this evening. Localized MVFR or lower conditions and gusty winds will be possible near storms that develop. VFR otherwise prevails through the period. Look for winds to turn northwesterly to northerly 5-10 knots overnight into early Wednesday morning as the cold front moves into the area. /21 && .PREV DISCUSSION... /issued 455 AM CDT Tue Sep 21 2021/ NEAR TERM UPDATE /Now Through Wednesday/...A mid level shortwave trough axis generally extends from the Mid-Mississippi Valley to the north central Gulf Coast region early this morning. A weak surface ridge of high pressure is meanwhile oriented from the Mid-Atlantic states/ the Appalachian Mountains and southwestward across the southeastern U.S. and north central Gulf Coast. GOES-16 NT Microphysics imagery does indicate low stratus and patchy fog developing across most interior areas north of I-10 as anticipated early this morning and surface observations also indicate that visibility has been reduced to between 1/2-1 mile at times in the vicinity of Crestview and Whiting Field NAS overnight and even locally as low as 1/4 around Evergreen and Greenville. We will monitor observations closely over the next few hours for potential dense fog development, but for now have maintained the patchy fog wording over most interior areas through the early morning hours. Isolated light rain showers have also developed near the western FL panhandle coast and adjacent offshore waters early this morning, but the rest of the area remains rain-free as of 4 AM CDT. The shortwave trough axis will continue to extend southward across our forecast area today, while light west to southwest surface flow remains prevalent along the northern periphery of a ridge of high pressure that will build across the central Gulf. The much advertised approaching cold front will also be pushing across the Mississippi Valley region today as a deeper mid level trough progresses from the Plains toward the Mississippi Valley region. A moist boundary layer will remain entrenched across our CWA today along the shortwave trough axis, and precipitable water values are forecast to remain elevated between 1.6-2.0 inches through this afternoon, with moisture mainly packed in the low to mid levels as drier air aloft continues to spread over the region. Scattered showers and thunderstorms will develop this afternoon along a weak coastal seabreeze and also over interior areas along the base of the trough axis. A more concentrated area of scattered to locally numerous convection may move into southeast MS and southwest AL during the evening hours along the pre-frontal trough axis. For now we have POPs increasing to 40-55% along and northwest of the I-65 corridor after 7 PM. Pockets of MLCAPE up to 1500-2500 J/KG and the sufficient deep moisture could result in a couple of stronger storms capable of producing locally heavy rainfall, brief strong and gusty winds and frequent lightning this afternoon and evening. Isolated to scattered showers and storms may linger past midnight ahead of the approaching cold front. This long-awaited feature is expected to push from northwest to southeast across our forecast area Wednesday morning. Winds will turn northwesterly to northerly and increase to 10-15 mph following the passage of the front and dewpoints will drop into the mid 50s to lower 60s through the afternoon into the early evening. We will maintain a low chance of POPs into Wednesday morning, mostly over our eastern zones but the dry air overspreading the region will likely limit coverage. Most places should be dry by Wednesday afternoon. Highs today are forecast to range in the mid 80s to around 90 degrees. Lows tonight fall into the mid 60s to around 70 along and northwest of the I-65 corridor, with readings in the lower to mid 70s southeast of I-65 and along the coast. Cooler temperatures are anticipated behind the front Wednesday, with highs only ranging in the upper 70s to lower 80s over most areas, except mid 80s along the western FL panhandle coast. /21 SHORT TERM /Wednesday night Through Thursday night/...COOL AND DRY! Thats it, thats the discussion. High pressure will begin to build over the central US in the wake of the strong upper trough working through the Great Lakes region. At the surface, the first real cold front of the year will continue to march offshore with strong northerly winds bringing in drier air behind it. The short term will be 100% a temperature forecast as dewpoints plummet into the 50s and temperatures begin to fall. I mean they don't call it fall for nothing! Low temperatures Wednesday night will likely settle in the mid 50s inland to upper 50s near the coast. Thursday will remain cool as well with highs staying in the 70s all day and then the coldest night since early may as lows dip down to the low to mid 50s across the area with dewpoints in the 40s. Overall just a pleasant period of weather ahead. BB/03 EXTENDED TERM /Friday Through Monday/...As we enter the weekend, surface high pressure will gradually move eastward across the Appalachians. With a continued north to northeasterly flow, dry conditions will likely persist on Friday and through the weekend. Temperatures will gradually moderate during the period with highs in the lower 80s on Saturday, warming to mid 80s by Sunday and Monday. Similarly, lows will moderate to the low to mid 60s by Monday morning. /96 MARINE...A light to occasionally moderate southwesterly to westerly flow will prevail over the marine area today. A moderate to strong northerly flow will develop early Wednesday morning and will persist into Thursday following the passage of a cold front. A Small Craft Advisory may become necessary over portions of the marine area Wednesday into early Thursday, with exercise caution headlines likely needed over other protected waters. A moderate offshore flow will continue Thursday night into Friday before winds gradually diminish into the weekend. /21 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Sep 21, 6:18 AM CDT, 3 hours 25 minutes before
Special Weather Statement National Weather Service Mobile AL 618 AM CDT Tue Sep 21 2021 ALZ053>060-262-FLZ201-203-205-211300- Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-Escambia-Covington- Baldwin Inland-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Including the cities of Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Stockton, Century, Molino, Walnut Hill, Jay, Milton, and Crestview 618 AM CDT Tue Sep 21 2021 ...PATCHY DENSE FOG WILL IMPACT PORTIONS OF SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE EARLY THIS MORNING... Patchy dense fog has developed across interior portions of the western Florida panhandle and southwest and south central Alabama, including areas generally along and north of the Interstate 10 corridor as well as along and east of the Interstate 65 corridor. This includes areas near the communities of Crestview, Milton, Andalusia, Brewton, Monroeville, Evergreen, and Greenville. Visibility may become restricted to one quarter to one half mile in a few places through around 8 AM CDT. If encountering fog, use your low beam headlights and reduce driving speed. Allow a little extra time to reach your destination.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 3:06 PM CDT | Special Weather Statement | MOB | Mobile | 24 min |
| Sep 21, 3:41 PM CDT | Small Craft Advisory | MOB | 44 hr | |
| Sep 21, 6:50 PM CDT | Areal Flood Advisory | MOB | Clarke | 115 min |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.